Go Back   NeuroTalk Support Groups > >

Myasthenia Gravis For support and discussions on Myasthenia Gravis, Congenital Myasthenic Syndromes and LEMS.

Rhabdomyolysis

Reply
 
Thread Tools Display Modes
Old 11-17-2017, 08:31 AM   #1
Clareb
Junior Member
 
Join Date: Aug 2014
Location: UK
Posts: 45
Default Rhabdomyolysis

Does anyone know if rhabdomyolysis comes as one of the sequelae to excessive muscle fatigue? I used to have horses and remember the risk of them 'tying up' aka rhabdomyolysis if their muscles were overused.

I had an episode of getting very cold and shivering excessively for a prolonged period. Not only was it exhausting but I was quite unwell afterwards and I had some features of rhabdomyolysis ie reduced output of (brown) urine, severe muscle pain, exhaustion and generally feeling really ill. Just wondering . . .
Clareb is offline   Reply With Quote
Old 11-17-2017, 08:53 PM   #2
gpbarnett
Junior Member
 
Join Date: Oct 2017
Posts: 7
Default

Quote:
Originally Posted by Clareb View Post
Does anyone know if rhabdomyolysis comes as one of the sequelae to excessive muscle fatigue? I used to have horses and remember the risk of them 'tying up' aka rhabdomyolysis if their muscles were overused.

I had an episode of getting very cold and shivering excessively for a prolonged period. Not only was it exhausting but I was quite unwell afterwards and I had some features of rhabdomyolysis ie reduced output of (brown) urine, severe muscle pain, exhaustion and generally feeling really ill. Just wondering . . .
Have you had your thyroid checked? I've had very mild rhabdomyolysis when my thyroid levels have been very low. Autoimmune thyroid issues and myasthenia gravis seem to be a common combination.

With dark urine, a visit to the ER should be considered. This happened to me years ago from statins - was given IV fluids which provided temporary relief, and was told to stop statins. It took about 8 years for my liver to recover.
gpbarnett is offline   Reply With Quote
Old 11-18-2017, 01:05 AM   #3
AnnieB3
Grand Magnate
 
Join Date: Feb 2009
Posts: 3,237
Heart

Clare, What drugs are you on?

Did you go to the doctor or the UK version of the ER? How are you feeling now? Has this ever happened before?

Don't assume anything! What you are describing could be other things, such as anaphylaxis. You really need to call your neuro and see a primary doctor (since they do different things). If this ever happens again, you need to go directly to a hospital for care. There's really no way to tell unless they do tests to say what happened.

Please let us know how you are doing! A primary doctor really needs to check on your kidney/liver function as well. A CPK would be useful.

I hope you're ok!!!


Annie
AnnieB3 is offline   Reply With Quote
Old 11-18-2017, 02:00 AM   #4
Clareb
Junior Member
 
Join Date: Aug 2014
Location: UK
Posts: 45
Default

Hi and yes, my thyroid has been checked a number of times. My TSH is generally at the higher end of normal.
Clareb is offline   Reply With Quote
Old 11-18-2017, 02:07 AM   #5
Clareb
Junior Member
 
Join Date: Aug 2014
Location: UK
Posts: 45
Default

Annie[/QUOTE]

Hi Annie. I'm on prednisolone, Mycophenolate and Hydroxychloroquine plus PPI's and Adcal D3. Inhalers too.

Yes I have had this before - if I get a bad drug reaction of excessively cold. It is a concern but my rheumy shrugs it off with no interest telling me that I should be fatte but I know there's more to it than just getting too cold. It's very debilitating and I will need to go to bed to recover. The pain is extreme and I'm now wary of ever getting too cold. I haven't been to A&E, I don't think it's as severe as all that. CPK would be a useful test at the time, I agree. I just wondered if it was something that others with MG experience xxx
Clareb is offline   Reply With Quote
Old 11-18-2017, 08:02 PM   #6
AnnieB3
Grand Magnate
 
Join Date: Feb 2009
Posts: 3,237
Help

Clare, You need to see a doctor right away. If you are having kidney failure, that is not usually reversible. Do you have a good primary doctor? DO NOT go back to the rheumy for this!

Your kidney/liver functions need to be checked (I know, I'm repeating myself!), CPK, metabolic panel, CBC, blood pressure, and cholesterol.

How Can We Manage Hyperlipidemia and Avoid Rhabdomyolysis in Transplant Patients?

Drug "cocktails" can cause unforeseen effects. I suspect that the Cellcept might be the main culprit, but it's hard to tell. How long have you been on that drug?

If you are on a PPI (more than one?!!), you probably have low iron, albumin, B12, and possibly other vitamin deficiencies. The body need stomach acid.

This is most definitely not a MG thing. This is probably a drug-related thing or a drug unmasking another health problem.

You do not want kidney failure! PLEASE go in.


Annie
AnnieB3 is offline   Reply With Quote
Reply

Tags
exhausting, muscle, prolonged, rhabdomyolysis, unwell

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off

Forum Jump


All times are GMT -5. The time now is 06:30 PM.
Brought to you by the fine folks who publish mental health and psychology information at Psych Central Mental Health Forums

The material on this site is for informational purposes only, and is not a substitute for medical advice, diagnosis or treatment
provided by a qualified health care provider. Always consult your doctor before trying anything you read here.


Powered by vBulletin • Copyright ©2000 - 2018, Jelsoft Enterprises Ltd.
Search Engine Optimisation provided by DragonByte SEO v2.0.31 (Lite) - vBulletin Mods & Addons Copyright © 2018 DragonByte Technologies Ltd.

All posts copyright their original authors Community Guidelines Terms of Use Privacy Policy